Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Transmission and Education >> Am I Infected?

Pages: 1
Veteran
Unregistered

Jackie: Seriously, the rash. Final word.
      #63521 - 04/12/03 04:46 AM

Jackie--

I've been coming to this board as a lurker off and on since the year 2000 when I had a possible exposure. I've tested three times since then, my latest test being just three months ago. Negative. This fear has jacked me up so bad that I have actually not had sex in since then.

Let me tell you something, Jackie Blue--You are about the most un-selfish person I have ever "seen". I actually cry sometimes when I view these threads and see your constant dedication to people and unwavering attempts to make them feel better. All I can say is Thank You, but I feel bad when I say it because I know it is not enough.

Like most people on here, after my possible exposure, I developed all the text book symptoms of ARS. After recieving all my negative ELISA results I'm now able to cope with the fact that all these symptoms were related to some other generic virus.

Except one. The rash. The rash, Jackie. What's up with it? I had red dots on both buttocks for about a day during my flu-like illness. Is this not the macopapular rash that the experts describe? I just can't get past it, Jackie. I can't accept that this was a coincidence. I see sometimes you post that the rash is more like a sunburn, but on this very site the experts state it to be red dots.

Just help me out on this, Jackie, Please. Let's try to end this age old debate on the notorious ARS rash right here and now. Maybe I'll even put an old worry to rest in the process...



Post Extras: Remind Me!   Notify Moderator  
Jackie_Blue
Legend

Reged: 10/26/00
Posts: 2028
Re: Jackie: Seriously, the rash. Final word. new
      #63522 - 04/12/03 09:27 AM

Well I spent a bit of time this morning searching about the rash. Somewhere I read it looks like a sunburn probably in some question, but it stuck in my mind. There is certainly a lot of information about a macopapular rash. Of course I really didn’t run across much about in connection with HIV. Could be because I didn’t stick to HIV sites to learn about it.

I don't understand why you can accept your other symptoms might be from some generic viral illness and not accept that the rash was not a symptom of that. I did learn this morning that it is seen quite often in all sorts of viral illnesses.

Now that I’ve learned more than I did know about Macopapular rashes and I’m sitting here scratching myself like crazy…Below are some of the items that come up when I typed in Macropapular Rash in the MSN Search. This was just the 1st page of 58 hits.

WEB PAGES - ABOUT
1. cephalosporins -- outline
... Most common and similar to penicillins. Mostly macropapular after few days ...
www.vet.purdue.edu/depts/bms/courses/mcmp611/chmrx/cephalhd.htm
2. Toxoplasmosis
... malaise, enlarged glands, splenomegaly, headaches and a macropapular rash. Rarely, severe cases include myocarditis ...
www.marsupialsociety.org.au/Toxoplasmosis_journ.htm
3. AFFIDAVIT OF DR. AARON D. BANNETT I, Aaron D. Bannett, fully familiar with all the matters discussed in this Affidavit a
[PDF/Adobe Acrobat]
... rashes of a macropapular and blistering nature. The information I obtained from ...
www.texacorainforest.org/case/bannett.pdf
4. dengue
... centrally, and sparing the face; and may also be morbilliform, macropapular, or petechial; and followed by desquamation. ...
www3.baylor.edu/~Charles_Kemp/dengue.htm
5. Newsletter
San Carlos has been poisoned. The signs are everywhere. Shoeless children, indigenous and colonos (Mestizo settlers from other parts of Ecuador) play on oil-drenched dirt roads and bathe in contaminated streams.
www.advocacynet.org/news_view/news_190.html
6. Ketamine
... EENT: diplopia, laryngospasm. MISC: macropapular rash, nystagmus ...
www.medicalcorps.org/med-org/Meds/Ketamine.htm
7. Dit plaatje symboliseert een omgevingsagens
... general rule antibiotics tend to cause macropapular eruptions, steroids and hydantoins acneform eruptions, ...
www.ub.unimaas.nl/diaserie/d0134/textdia93.htm
8. jancase
... Ian's right leg has spread to his left leg and is macropapular in nature, and his body temperature is 103 º F. A review ...
www.austin.cc.tx.us/microbio/2993h/jancase.htm
9. toddcase
... On the 5th day of symptoms, the patient developed a macropapular rash on his forearms and upper ventral thoracic region. ...
www.austin.cc.tx.us/microbio/2993f/toddcase.htm
10. EpilepsyandHealth.com - Pro Section - Table 3 - Side effects of established AEDs
Healthcare professional resource – site includes information on seizures, treatments, diagnosis, antiepileptics, anticonvulsants, etc. ... deficiency Neonatal hemorrhage* Hypocalcemia Osteomalacia. macropapular rash. Exfoliation. Toxic epidermal necrolysis ...
www.epilepsyandhealth.com/pro/content/pages/ct_tab3.htm
11. Our Products - Therapeutic Index - Antibiotic and Antibacterials-/novaclox-lb
... should not be given to patients with suspected infectious mononucleosis as the incidence of macropapular rashes is high. ...
www.cipla.com/ourproducts/06/novaclox-lb.htm
12. Thyroid
... lupus like reaction. macropapular puritic rash. hypoprothrombinemia. agranulocytosis ...
www.pharmacology2000.com/Endocrine/Thyroid/question6/questionset6.htm
13. Medizinische Fachausdrücke - englisch - M
... A B C D E F G H I-J K L M N O P R S T U-Y -. macropapular. makropapulär. großknotig, großblasig ...
www.morbus-hodgkin.de/infoserv/engl_m.htm
14. VADEMECUM- Bienvenidos al Sitio en Internet de Laboratorios Filaxis. - www.filaxis.com -
ETOPÓSIDO FILAXIS CAPSULAS VENTA BAJO RECETA ARCHIVADA Todo medicamento cuyo principio activo sea Etopósido es susceptible de producir los efectos aquí mencionados. ... Nota: a dosis de investigación, se ha informado rash prurito eritematoso macropapular consistente en perivasculitis. ...
www.filaxis.com/vademecum_oncologia/vademecum_etoposido_50.htm
15. Our Products - Therapeutic Index - Antibiotic and Antibacterials-Novaclox
... should not be given to patients with suspected infectious mononucleosis as the incidence of macropapular rashes is high. ...
www.cipla.com/ourproducts/06/novaclox.htm


As you can see, Macropapular Rashes are a common symptom for everything from Eubla to allergic reactions to medicine to environmental conditions. It seems it shows up as a symptom for many different types of viral infections. Of course the other issue is did you diagnosis it or did your doctor? Many rashes are so similar that they can’t be diagnosised just by looking unless you know what you are looking at. Even then, they sometimes must be biopsied.

Let’s also not forget that rashes are very common. Even in HIV negative people. Matter of fact on the American Dermatology page under AIDS, they state TWICE that the rashes described also occur in HIV negative people, it’s just that it’s harder to clear up in people with compromised immune systems.

Since you have tested negative then the rash certainly didn't have anything to do with ARS. If it had, then that would have meant that you were seroconverting and producing antibodies. You would have tested positive on any test done after.

Veteran: Seriously you are HIV negative.




Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2268

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3